Home » AGEB Journal » Issues » Volume 83" » Fasc.4 - Case series » Article details

A case series of 3 patients with acute colonic pseudo-obstruction after vincristine administration

Journal Volume 83 - 2020
Issue Fasc.4 - Case series
Author(s) R. Geelen 1 #, E. Dubois 2 #, A. Verlinden 3, H. De Schepper 1
Full article
Full Article
PAGES 660-662
VIEW FREE PDF
Affiliations:
(1) Department of Gastroenterology & Hepatology. Antwerp University Hospital, Edegem, Belgium
(2) Department of Gastroenterology & Hepatology. University Hospitals Leuven, Leuven, Belgium
(3) Department of Hematology. University Hospital Antwerp, Edegem, Belgium.
(#) Contributed equally

Acute colonic pseudo-obstruction (ACPO) or Ogilvie’s syn- drome is characterized by acute colonic dilatation in the absence of mechanical obstruction. It usually occurs in hospitalized patients with acute illness or following surgical procedures, but several medications such as cytotoxic chemotherapy can also induce ACPO. We report three cases of patients with Ogilvie’s syndrome after induction therapy with vincristine-containing chemotherapy. Conservative management failed in all three cases. Awareness for this syndrome is necessary when administrating vincristine, because delay in diagnosis may lead to colonic ischaemia and perforation.

Keywords: vincristine, acute colonic pseudo-obstruction, Ogilvie’s syndrome.

The authors declare that they have no conflict of interest.
© Acta Gastro-Enterologica Belgica.
PMID 33321026